Alert archive / Texas / Small Craft Advisory for Windses in 2009

Small Craft Advisory for Winds 21, NWS Brownsville, TX

May 6, 2009

NWS Brownsville, TX issued this small craft advisory for winds at May 6, 2009, 1:34 AM CDT. It was in force for 17 hr.

The area

The counties it named.

The facts

Issued
May 6, 2009, 1:34 AM CDT (06:34 UTC)
Expired
May 6, 2009, 7:00 PM CDT
In force
17 hr
Issued by
NWS Brownsville, TX

The text

As transmitted, in the capitals the NWS used until 2016.

667 
WHUS74 KBRO 060634
MWWBRO

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BROWNSVILLE TX
134 AM CDT WED MAY 6 2009

...SMALL CRAFT ADVISORIES IN EFFECT ALONG THE LOWER TEXAS COAST...

.WINDS AND SEAS ARE CREATING SMALL CRAFT ADVISORIES FOR PORTIONS
OF THE ADJACENT COASTAL WATERS OF DEEP SOUTH TEXAS AT THIS TIME.

GMZ170-175-061445-
/O.CAN.KBRO.SI.Y.0020.000000T0000Z-090506T1300Z/
/O.NEW.KBRO.SC.Y.0053.090506T0634Z-090507T0000Z/
WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO
60 NM-
WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO
60 NM-
134 AM CDT WED MAY 6 2009

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 7 PM CDT THIS EVENING...
...SMALL CRAFT ADVISORY FOR WINDS IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM CDT THIS EVENING
FOR THE GULF OF MEXICO WATERS EAST OF PADRE ISLAND FROM 20 TO 60
NAUTICAL MILES OFFSHORE. THE SMALL CRAFT ADVISORY FOR WINDS 
PREVIOUSLY IN EFFECT FOR THIS AREA HAS BEEN CANCELLED.

SEAS ARE FORECAST TO APPROACH 7 FEET BETWEEN 20 AND 60 NAUTICAL
MILES FOR THE REMAINDER OF TONIGHT THROUGH WEDNESDAY...PROMPTING
THE SMALL CRAFT ADVISORY. WINDS ARE NOT EXPECTED TO APPROACH 20
KNOTS DURING THIS TIME PERIOD. THUS...THE SMALL CRAFT ADVISORY 
FOR WINDS HAS BEEN CANCELLED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS FOR SMALL CRAFT
...GENERALLY WITH COMBINED SEAS OF 7 FEET OR MORE. INEXPERIENCED
MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

$$

GMZ150-155-060745-
/O.CAN.KBRO.SI.Y.0020.000000T0000Z-090506T1300Z/
COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM-
COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM-
134 AM CDT WED MAY 6 2009

...SMALL CRAFT ADVISORY FOR WINDS IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS CANCELLED THE
SMALL CRAFT ADVISORY FOR WINDS...PREVIOUSLY IN EFFECT FROM 0 TO 20
NAUTICAL MILES OFFSHORE. 

WINDS OVER THIS AREA HAVE NOT APPROACHED 20 KNOTS...AND ARE NOT
EXPECTED TO REACH THIS THRESHOLD. THUS...THE SMALL CRAFT ADVISORY
FOR WINDS HAS BEEN CANCELLED. 

$$

GMZ130-132-135-061445-
/O.NEW.KBRO.SI.Y.0021.090506T0634Z-090507T0000Z/
LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO-
LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT
MANSFIELD TX-
LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX-
134 AM CDT WED MAY 6 2009

...SMALL CRAFT ADVISORY FOR WINDS IN EFFECT UNTIL 7 PM CDT THIS
EVENING...

THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A SMALL
CRAFT ADVISORY FOR WINDS...WHICH IS IN EFFECT UNTIL 7 PM CDT THIS
EVENING FOR THE LAGUNA MADRE.

WINDS OF 20 KNOTS OR GREATER ARE OCCURRING OVER THE LAGUNA MADRE
RIGHT NOW...AND ARE EXPECTED TO PERSIST THROUGH WEDNESDAY. THUS...
A SMALL CRAFT ADVISORY FOR WINDS HAS BEEN ISSUED FOR THE LAGUNA
MADRE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY FOR WIND MEANS THAT WIND SPEEDS OF 20 TO
33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

$$

TOMASELLI
1 follow-up statement
196 
WHUS74 KBRO 060901
MWWBRO

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BROWNSVILLE TX
401 AM CDT WED MAY 6 2009

...SMALL CRAFT ADVISORIES IN EFFECT ALONG THE LOWER TEXAS COAST...

.WINDS AND SEAS ARE CREATING SMALL CRAFT ADVISORIES FOR PORTIONS
OF THE ADJACENT COASTAL WATERS OF DEEP SOUTH TEXAS AT THIS TIME.

GMZ130-132-135-061715-
/O.CON.KBRO.SI.Y.0021.000000T0000Z-090507T0000Z/
LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO-
LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT
MANSFIELD TX-
LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX-
401 AM CDT WED MAY 6 2009

...SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT UNTIL 7 PM
CDT THIS EVENING...

A SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT UNTIL 7 PM CDT
THIS EVENING FOR THE LAGUNA MADRE.

WINDS OF 20 KNOTS OR GREATER ARE OCCURRING OVER THE LAGUNA MADRE
RIGHT NOW...AND ARE EXPECTED TO PERSIST THROUGH TODAY. THUS...A
SMALL CRAFT ADVISORY FOR WINDS HAS BEEN ISSUED FOR THE LAGUNA
MADRE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY FOR WIND MEANS THAT WIND SPEEDS OF 20 TO
33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

$$

GMZ170-175-061715-
/O.CON.KBRO.SC.Y.0053.000000T0000Z-090507T0000Z/
WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO
60 NM-
WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO
60 NM-
401 AM CDT WED MAY 6 2009

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS
EVENING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS
EVENING FOR THE GULF OF MEXICO WATERS EAST OF PADRE ISLAND FROM 
20 TO 60 NAUTICAL MILES OFFSHORE.

SEAS ARE FORECAST TO APPROACH 7 FEET BETWEEN 20 AND 60 NAUTICAL
MILES TODAY...PROMPTING THE SMALL CRAFT ADVISORY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS FOR SMALL CRAFT
...GENERALLY WITH COMBINED SEAS OF 7 FEET OR MORE. INEXPERIENCED
MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

$$

TOMASELLI

What forecasters said that day

The local office's own words before this small craft advisory for winds went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Brownsville, TX wrote its last area forecast discussion before this small craft advisory for winds went out at May 5, 8:15 PM CDT, 5 hours 19 minutes earlier.

Area forecast discussion, May 5, 8:15 PM CDT, 5 hours 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BROWNSVILLE TX
815 PM CDT TUE MAY 5 2009

.DISCUSSION...A HIGH PRESSURE RIDGE CONTINUES TO BUILD OVER DEEP
SOUTH TEXAS TONIGHT AND WILL CONTINUE FOR THE NEXT FEW DAYS.  ABOVE
NORMAL TEMPERATURES AND DRY CONDITIONS WILL CONTINUE THROUGH THE
WEEKEND.  THE BRO SOUNDING TONIGHT SHOWED A PRECIP WATER OF 1.09 AND
A K-INDEX OF 12.  PREVIOUS FORECAST PACKAGE LOOKS GOOD AT THIS TIME.
NO UPDATES NEEDED AT THIS TIME.
&&

.MARINE...PERSISTENT SFC LOW PRESSURE OVER THE TX BIG BEND EXTENDING
INTO THE PNHNDL WILL INITIATE STRONG SOUTHERLY SFC FLOW THRU THE
FCST PD. XPCT SCA DURING THE DAY OVER THE LAGUNA MADRE WITH SCA
FLAGS RAISED OVER ALL OF THE LWR TX GULF WATERS THRU MOST OF THE
PERIOD.
&&

.AVIATION...LOW CIGS (MVFR) DURING EARLY MRNG...FOLLOWED BY VFR
WED...IN SE FLOW OF 20 TO 30 KTS. CURRENT TAF WORDING LOOKS GOOD
WITH NO CHANGES NEEDED.
&&

.BRO WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...SMALL CRAFT ADVISORY FOR GMZ150-155-170-175 FROM 9 PM TONIGHT
TO 8 AM WEDNESDAY.
&&

THIS PRODUCT IS ALSO AVAILABLE ON THE WEB AT:
HTTP://WWW.WEATHER.GOV/BROWNSVILLE

65/58
Hazardous weather outlook, May 5, 7:45 PM CDT, 5 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE BROWNSVILLE TX
745 PM CDT TUE MAY 5 2009

GMZ130-132-135-150-155-170-175-TXZ248>257-061100-
LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO-
LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT
MANSFIELD TX-
LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX-
COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM-
COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM-
WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO
60 NM-
WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO
60 NM-ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY-
INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON-
745 PM CDT TUE MAY 5 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS...THE GULF
OF MEXICO AND THE LAGUNA MADRE.

.DAY ONE...REMAINDER OF TONIGHT.

A SMALL CRAFT ADVISORY FOR WINDS IS IN EFFECT AT 9 PM THROUGH MOST
OF WEDNESDAY FOR THE GULF WATERS OF DEEP SOUTH TEXAS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

A SMALL CRAFT ADVISORY FOR WINDS MAY BE NEEDED FOR THE LAGUNA MADRE
WEDNESDAY THROUGH SATURDAY. A SMALL CRAFT ADVISORY MAY BE NEEDED FOR
THE GULF OF MEXICO WATERS EAST OF PADRE ISLAND BETWEEN 20 AND 60
NAUTICAL MILES OFFSHORE WEDNESDAY THROUGH SATURDAY DUE TO WINDS AND
SEAS. A MODERATE RISK OF RIP CURRENTS AT THE BEACHES OF SOUTH PADRE
ISLAND AND BOCA CHICA IS POSSIBLE WEDNESDAY THROUGH SATURDAY. A HEAT
ADVISORY MAY BE NEEDED FOR THE CENTRAL AND WESTERN PORTIONS OF DEEP
SOUTH TEXAS THURSDAY DUE TO HOT TEMPERATURES AND HIGH HUMIDITY.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED.

PHILO

In the hours before

Special weather statement, May 6, 1:06 AM CDT, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
106 AM CDT WED MAY 6 2009

TXZ248-252-253-061200-
ZAPATA-STARR-HIDALGO-
INCLUDING THE CITIES OF...ZAPATA...RIO GRANDE CITY...ROMA...
MCALLEN...EDINBURG...PHARR...MISSION...WESLACO
106 AM CDT WED MAY 6 2009

...HEAT INDEX VALUES FROM 106 TO 112 DEGREES ARE POSSIBLE THIS AFTERNOON...

HIGH RELATIVE HUMIDITY VALUES COMBINED WITH TEMPERATURES FROM 100
TO 105 DEGREES WILL DRIVE HEAT INDEX VALUES TO FROM 106 TO 112
DEGREES BY THIS AFTERNOON IN PORTIONS OF STARR...ZAPATA...AND
HIDALGO COUNTIES. THESE HOT AND HUMID CONDITIONS WILL MAKE ALL OUTDOOR
ACTIVITIES DIFFICULT TODAY...ESPECIALLY ON FIELD WORKERS...CONSTRUCTION
WORKERS AND THE ELDERLY.

RESIDENTS WITH OUTDOOR ACTIVITIES PLANNED ARE URGED TO DRINK PLENTY
OF WATER...WEAR LIGHT WEIGHT AND LIGHT COLORED CLOTHING...AND TAKE
FREQUENT BREAKS FROM THE HEAT.

PHILO

The office that day

Everything else NWS Brownsville, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 5, 7:55 PM CDTSmall Craft Advisory for WindsBRO6 hr
May 6, 1:34 AM CDTSmall Craft AdvisoryBRO17 hr

Nearby

Small Craft Advisory for Windses in Texas, 2009Every small craft advisory for winds in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.